Alert archive / Michigan / Beach Hazards Statements in 2022

Beach Hazards Statement 2, NWS Detroit, MI

August 11, 2022Huron County, Saint Clair County, Sanilac County, Michigan

NWS Detroit, MI issued this beach hazards statement at Aug 11, 2022, 3:42 AM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Aug 11, 2022, 4:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2022, 3:42 AM EDT (07:42 UTC)
In effect from
Aug 11, 2022, 4:00 AM EDT
Expired
Aug 11, 2022, 10:00 PM EDT
In force
18 hr
Issued by
NWS Detroit, MI

Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2022-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2022-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

920 
WHUS43 KDTX 110742
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
342 AM EDT Thu Aug 11 2022

MIZ049-055-063-111600-
/O.NEW.KDTX.BH.S.0002.220811T0800Z-220812T0200Z/
Huron-Sanilac-St. Clair-
342 AM EDT Thu Aug 11 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...High wave action and dangerous swimming conditions
  expected.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water.

* ADDITIONAL DETAILS...Winds are favorable for the possibility of
  longshore currents in Sanilac and St. Clair Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
1 follow-up statement
067 
WHUS43 KDTX 111340
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
940 AM EDT Thu Aug 11 2022

MIZ049-055-063-120200-
/O.CON.KDTX.BH.S.0002.000000T0000Z-220812T0200Z/
Huron-Sanilac-St. Clair-
940 AM EDT Thu Aug 11 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action and dangerous swimming conditions  
  expected.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water.

* ADDITIONAL DETAILS...Winds are favorable for the possibility of
  longshore currents in Sanilac and St. Clair Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 10, 11:48 PM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, Aug 10, 11:48 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1148 PM EDT Wed Aug 10 2022

.AVIATION...

Frontal passage overnight will bring veering winds from westerly to
northerly into Thursday morning. A pocket of broken lower VFR
cu/strato-cu in the 4-6kft range in the immediate wake of the front
will settle south through the area early in the forecast. Northerly
flow will persist as high pressure builds into the area on Thursday
with some degree of diurnal cumulus (mainly sct) by midday.

.DTW THRESHOLD PROBABILITIES...

* Medium for ceilings at or below 5000 feet overnight, then low
  by midday Thursday with additional diurnal development.

&&

.PREV DISCUSSION...
Issued at 407 PM EDT Wed Aug 10 2022

DISCUSSION...

A stacked low pressure system over Hudson Bay will help steer the
weather locally through the end of the week. A trough will rotate
around the low this evening helping to push a cold front down
through the Great Lakes tonight. There will be a narrow ribbon of
shallow moisture ahead of the front with weak lapse rates and little
if any instability to help spark showers tonight. There will be a 90
knot upper level jet diving in behind the trough and signals of a
weak impulse over WI rippling along the front between 5-10Z during
its time over SE MI, so there is some support to keep a slight
chance of showers going.

An area of surface high pressure will then build in behind the front
that will last through most of Friday. North winds will set up
Thursday behind the front, and will hold through the overnight as we
reside on the eastern side of the high. This will continue into
Friday until the center of the high positions itself over the state.
Upper level cool trough will hold through Friday as well, keeping
highs limited to near 80. Outside of some diurnal cu popping up with
steepening low level lapse rates and lingering boundary layer
moisture, increasingly dryer air will help clear skies later in the
day.

Upper level ridge will fold into the region Friday night through
most of Saturday but will be short lived as some stronger waves
rounding the western conus ridge breaking down the narrow extension
northeastward over the Great Lakes and allowing the trough to fill
back in. A series of weak waves and fronts will then bring periodic
chances of showers into the forecast Saturday into the beginning of
the new week.

MARINE...

Light southwest flow and dry conditions remain in place for the rest
of the afternoon into early evening. Leading edge of a cold front
and associated wind shift currently entering northern Lake Huron
will drop south through the evening, reaching nearshore zones
shortly after sunset. Lack of available moisture keeps the frontal
passage dry, with the main impact being a brief period of gusts to
25 knots in the immediate wake of the front. Post-frontal northwest
flow bolsters wave heights overnight into tomorrow along the Lake
Huron nearshore, prompting Small Craft Advisories for the Lake Huron
nearshore from late tonight through sunset tomorrow. Expansive high
pressure then fills in behind the front, keeping dry conditions and
light northerly flow in place to end the week. Rain chances to then
return this weekend with a shift to southerly flow.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....DG
DISCUSSION...DRK
MARINE.......MV

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Aug 10, 4:03 AM EDT, 23 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
403 AM EDT Wed Aug 10 2022

MIZ047>049-053>055-060>063-068>070-075-076-082-083-110815-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
403 AM EDT Wed Aug 10 2022

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-110815-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
403 AM EDT Wed Aug 10 2022

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for portions of the Lake Huron
nearshore waters starting late tonight. Refer to the latest marine
weather message for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The Small Craft Advisory continues through Thursday. Refer to the
latest marine weather message for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

TF

Nearby

Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.